Apologies to The Beatles living and dead for my corny headline! Tapering has been on my mind this week.
I have been doing a slow taper down of Prednisone. After a few good weeks I am starting to feel a bit weaker again, particularly in my legs. My energy level has been good but I start to rapidly fade around 8 PM. My arms and legs have started to ache now and again. Thankfully the cuts have stopped occurring apart from some minor nose-bleeds. My appetite has returned in earnest which is another side effect of Prednisone. I will need to start watching my weight.
I wanted to start exercising this week, however I have been somewhat reluctant given how I am feeling. I did walk the ⅓ mile to Walgreens and back again to see where I am at. That knocked me out for the rest of the day. I don’t believe over-exercising will make my dermatomyositis worse or muscles weaker. I may suffer a day or two as a result.
Although I am only tapering 5 mg a week on Prednisone, I am starting to question if I should hold steady for a few weeks. Even when I was on 60 mg of Prednisone for a few weeks I had good and bad days, so there probably is no correlation between my tapering and how I feel.
Next week is going to be a busy week. I see my Rheumatologist on Monday. I get my monthly CPK blood draw on Wednesday. After 6 months on disability, I start back at work on Thursday. While physically I am nowhere near where I wanted to be returning to work, my mind has been a lot sharper of late. I will have to watch my stress levels. As I mentioned before if my CPKs start to rise again I will probably be doing more Rituxan, which means taking the odd day off for infusions.